Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 35, NWS San Angelo, TX

June 13, 20114 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jun 13, 2011, 6:50 AM CDT for 4 counties in Texas. It took effect at Jun 13, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 6:50 AM CDT (11:50 UTC)
In effect from
Jun 13, 2011, 1:00 PM CDT
Expired
Jun 13, 2011, 8:48 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4624 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS84 KSJT 131150
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 AM CDT MON JUN 13 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A TIGHTER PRESSURE GRADIENT ACROSS THE NORTHWEST BIG COUNTRY
SHOULD ALLOW THE WINDS TO BECOME STRONG ENOUGH TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. THE COMBINATION OF STRONG
WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 106...AND VERY LOW
RELATIVE HUMIDITY VALUES WILL PRODUCE THESE CONDITIONS.

TXZ049-054-098-113-132000-
/O.NEW.KSJT.FW.W.0035.110613T1800Z-110614T0200Z/
FISHER-NOLAN-HASKELL-JONES-
650 AM CDT MON JUN 13 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE NORTHWEST BIG COUNTRY. SOME OF THE TOWNS IN THE WARNING ARE
HASKELL...ROTAN...ROBY...ANSON AND SWEETWATER. 

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES.

* WIND: SOUTH WIND 20 TO 25 MPH AND WIND GUSTS TO 30 MPH.

* HUMIDITY: 11 TO 18 PERCENT.

* TIMING: 1 PM TO 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
738 
WWUS84 KSJT 131948
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CDT MON JUN 13 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A TIGHTER PRESSURE GRADIENT ACROSS THE NORTHWEST BIG COUNTRY
SHOULD ALLOW THE WINDS TO BECOME STRONG ENOUGH TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. THE COMBINATION OF STRONG
WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 106...AND VERY LOW
RELATIVE HUMIDITY VALUES WILL PRODUCE THESE CONDITIONS.

TXZ049-054-098-113-140200-
/O.CON.KSJT.FW.W.0035.000000T0000Z-110614T0200Z/
FISHER-NOLAN-HASKELL-JONES-
248 PM CDT MON JUN 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST BIG
COUNTRY. SOME OF THE TOWNS IN THE WARNING ARE HASKELL...ROTAN...
ROBY...ANSON AND SWEETWATER.

 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES.

* WIND: SOUTH WIND 20 TO 25 MPH AND WIND GUSTS TO 30 MPH.

* HUMIDITY: 11 TO 18 PERCENT.

* TIMING: 1 PM TO 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
064 
WWUS84 KSJT 140148
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT MON JUN 13 2011

TXZ049-054-098-113-140300-
/O.CAN.KSJT.FW.W.0035.000000T0000Z-110614T0200Z/
FISHER-NOLAN-HASKELL-JONES-
848 PM CDT MON JUN 13 2011

...RED FLAG WARNING FOR THE WESTERN BIG COUNTRY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES REMAIN LESS THAN 15 PERCENT ACROSS THE
AREA BUT 20 FOOT WIND SPEEDS HAVE DIMINISHED TO LESS THAN 15 MPH.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. SOUTH WINDS
MAY INCREASE TO 15-20 MPH ONCE AGAIN AFTER MIDNIGHT.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 13, 5:57 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 13, 5:57 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 AM CDT MON JUN 13 2011

.DISCUSSION...
AVIATION DISCUSSION FOLLOWS.

&&

.AVIATION...
SAME SOUTH WIND PATTERN AS THE PAST FEW DAYS WILL CONTINUE TODAY...
18015 TO 25 WITH GUSTS OF 20 TO 28KTS. A FEW MORE CIRRUS TODAY AS
PACIFIC MOISTURE FLOWS INTO THE WC TX. HIGHS BETWEEN 100 AND 106
WILL BE COMMON TODAY.

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON JUN 13 2011/

SHORT TERM...
ALTHOUGH UPPER LEVEL HIGH PRESSURE IS UNDER CONTROL...WATER VAPOR
IMAGERY SHOWED AN AREA OF UPPER LEVEL MOISTURE ORIGINATING FROM
CONVECTIVE DEBRIS AND THE PACIFIC. THIS MOISTURE WAS STREAMING
INTO WC TX AROUND THE WEST SIDE OF THE RIDGE. THIS COULD RESULT IN
A LITTLE MORE CIRRUS TODAY BUT THE HIGH PRESSURE RIDGE SHOULD
RESULT IN A MOSTLY SUNNY DAY WITH HIGHS WARMING INTO THE LOWER
100S.

26

LONG TERM...
..HEAT WILL CONTINUE THROUGH THE REST OF THE WEEK...

MADE VERY FEW CHANGES TO THE PREVIOUS FORECAST AS THE MID/UPPER
LEVEL RIDGE CURRENTLY IN PLACE WILL REMAIN IN CONTROL OF OUR
WEATHER THROUGH THE REST OF THE WEEK. TUESDAY AFTERNOON INTO
WEDNESDAY NIGHT...A SHORTWAVE TROUGH DOES MOVE EAST ACROSS THE
PLAINS...AND WE COULD SEE SOME ISOLATED THUNDERSTORMS TRY TO
DEVELOP TO OUR WEST. HOWEVER...WE REMAIN VERY DRY ALOFT AND
CONFIDENCE IS LOW IN ANY SIGNIFICANT COVERAGE OF THUNDERSTORMS
MAINTAINING INTO OUR CWA FROM THE WEST. SO...HAVE PUT SOME /SILENT
10/ POPS ALONG OUR WESTERN CWA BORDER...BUT NOW MORE.

NEXT WEEKEND...THE ECMWF IS ALSO MORE AGGRESSIVE IN BRINGING
SHORTWAVE TROUGHS THROUGH WEST TEXAS IN FASTER SOUTHWEST FLOW
ALOFT...AND ALSO SHOWS DIURNAL CONVECTION TRYING TO DEVELOP ALONG
OUR NORTHWESTERN CWA BORDER FROM FRIDAY INTO THE WEEKEND. HAVE NOT
ADDED ANY APPRECIABLE POPS AT THIS TIME...BUT WILL MONITOR FUTURE
MODEL OUTPUT TO SEE IF THE EC IS PERSISTENT WITH THIS SOLUTION.

20

FIRE WEATHER...
EXPECT RELATIVE HUMIDITY VALUES TO DROP BELOW 20 PERCENT WEST OF
A LINE FROM ALBANY TO JUNCTION. THE COMBINATION OF RH VALUES BELOW
20 PERCENT AND SOUTH WINDS AT THE 20 FOOT LEVEL JUST BELOW 20 MPH
AND GUSTY...SHOULD RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS
AFTERNOON AND AGAIN TOMORROW AFTERNOON. THIS PATTERN WILL LIKELY
CONTINUE THROUGH THE UPCOMING WEEK WITH RELATIVE HUMIDITY VALUES
GRADUALLY INCREASING FROM EAST TO WEST DURING THE AFTERNOONS.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	101  74 102  72 101 /   0   0   0   0   0
SAN ANGELO 	104  75 104  74 104 /   0   0   0   0   0
JUNCTION 	102  72 102  71 102 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/26/26
Hazardous weather outlook, Jun 13, 6:02 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 AM CDT MON JUN 13 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
602 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A LINE FROM
ALBANY TO JUNCTION TODAY BETWEEN 3PM AND 9PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN WEST OF
A LINE FROM ALBANY TO JUNCTION BETWEEN 3PM AND 9PM.

THIS PATTERN WILL LIKELY PERSIST THROUGH SATURDAY.
HOWEVER...AFTERNOON RELATIVE HUMIDITY VALUES MAY SLOWLY INCREASE
FROM EAST TO WEST LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.